MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ZEE BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ZEE BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094141
Medical Device Problem Code Radiation Output Problem (4026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis zee biplane system.During an interventional procedure of a patient in critical condition, the user reported that x-ray could not be released during roadmap.The patient was transferred to the intensive care unit.Detailed clarifications of this event are currently ongoing.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The investigation was performed considering complaint description, cs reports, system history, and system log files.According to the information available, at the beginning of a glue injection into a cerebral vessel during an embolization procedure due to a cerebellar arteriovenous malformation, the system did not go into the desired imaging mode.The injected glue which was supposed to be visualized via ¿roadmap¿ was not visible since the system did not release any radiation.However, the system could be used to scan the blood vessels in the patient's brain again and tissue glue was found in other blood vessels in the brain.The patient¿s condition was stabilized with appropriate treatment.The patient was then transferred to the high dependency unit with critical condition.No detailed information about the patients¿ health status was provided.The log-file investigation showed that the user started ¿roadmap¿ workflow, which consists of 3 phases.The user ended phase 2 by releasing the fluoroscopy pedal and immediately pressed it again for processing phase 3.Due to the short pause, the system was not yet ready (ending of phase 2 and initiation of phase 3 were not yet finalized) and display the message "no xray: system busy: try again" to the user.This is an expected system behavior for this kind of scenario.A release and new push of the fluoroscopy pedal would have immediately resolved the situation and started ¿roadmap phase 3¿.Instead, the user kept the fluoroscopy pedal down for 62 seconds and remained in this system status without x-rays, possibly not noticing that he did not see a live roadmap image on the live display.The following system displays indicate that "roadmap phase 3" and x-ray were not active.The visual radiation indicator (two lamps at the handle rails of the display) did not turn from green (ready for radiation) to orange (radiation is released).On the display in the examination room the standard indicators for live radiation during phase 3 of a roadmap workflow were not present.In case of a normal "roadmap phase 3¿, two symbols are displayed in the control area of the live screen.Instead, no symbol was shown for some time and then the ¿pause symbol¿ was displayed.Neither was the ¿fluoroscopy eye symbol¿ shown which would have indicated native fluoroscopy.The fluoro timer and caremonitor (resp.Dosimetry indications) indicated that no x-ray was released.The image displayed in the exam room showed the (possibly empty) vessel map and remained completely still, free of noise and static which is distinguishable from a live fluoroscopic image.Image text indicating an image in review appeared which does not happen during live fluoroscopic imaging (e.G., total number of frames).A pulse rate of 0 p/s was displayed, indicating that no x-ray pulses were delivered.The system console in the control room did not indicate the release of radiation.From the moment the fluoroscopy pedal was released, the system and the roadmap workflow were available, so that further examinations could be conducted immediately.Therefore, this serious clinical incident cannot be explained from a technical perspective.From a technical point of view, the system works as specified.Why neither staff nor the physician noticed the error message or the multiple indications of the ¿no x-ray status¿ for a minute could not be determined by the investigation.No further information on the clinical process was provided.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which would lead to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS ZEE BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key20235321
Report Number3004977335-2024-00113
Device Sequence Number7960901
Product Code OWB
UDI-Device Identifier04056869010069
UDI-Public(01)04056869010069
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094141
Device Catalogue Number10094141
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown